Thunderstorm Wind, Hartley
- When
- June 13, 4:58 PM CST
- Where
- Hartley County, (Dht)dalhart Muni Ar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.020, -102.550
The combined OK/TX Panhandles were hit with a gusty line of storms both on the 13th and 14th of June. Severe winds were the main story with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The combined OK/TX Panhandles were hit with a gusty line of storms both on the 13th and 14th of June. Severe winds were the main story with these storms. Ground stations measured wind gusts as high as 80 mph with the storms on the 13th. Then on the 14th, multiple reports of wind damage were made with estimated winds as high as 85 mph, as multiple train cars were knocked over in Cimarron County in OK along with a gain silo damaged in Dallam County in TX. Then on the 15th Beaver County did see a discrete storm produce some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 13, 1:09 PM CST, 3 hours 49 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 209 PM CDT Thu Jun 13 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM ... (This evening through Friday night) Issued at 208 PM CDT Thu Jun 13 2024 Latest 18-19Z observational trends shows a sfc boundary in eastern New Mexico in-conjunction with a perturbation in the dirty H500 ridge centered over El Paso is resulting in some showers and thunderstorms beginning to develop in far NE New Mexico. Based off the H500 wind pattern, showers and storms that form will generally move east and east-southeast. The atmosphere through this evening, if storms can break the cap, will deal with abundance of DCAPE with most areas through 00Z will have DCAPE values range from 1900-2300 J/kg. More organized 0-6 km shear is present in the NE Panhandles, so if storms can develop and or re- develop along a propagating outflow/cold pool, severe criteria wind and hail will still be possible. Storms that can tap into the better DCAPE, wind gusts 70+ mph cannot be completely ruled out. Thunderstorm chances should diminish past 03-04Z as the cap rebuilds. Going into the day tomorrow, the main H500 trough will be move east past the Sangre de Cristos by 00Z Sunday. As the main area of lift moves closer to the NW Panhandles, the closer proximity of the main perturbation, coupled with diurnal heating should result in increased chances of strong to severe storms. Colder core of perturbation aloft should support more of a large hail threat along with damaging wind gusts potential. This area of lift further to the NW should suffice to break the cap, but we will watch trends closely. Could see a leftover shower or storm tomorrow night as the main trough axis moves through the Panhandles, but severe chances should be lower than the day time hours. High temperatures throughout the short term period will range from the mid 90s to 100-103 degree range. Meccariello && .LONG TERM ... (Saturday through next Wednesday) Issued at 208 PM CDT Thu Jun 13 2024 An upper level short wave trough will traverse the central plains on Saturday. This disturbance along with plenty of low level moisture, a surface trough, and instability should help to touch off thunderstorms across the Panhandles Saturday afternoon and evening. The flow aloft will generally be southwest across the Panhandles with large scale troughing across the western U.S. and ridging across the east. We will leave Sunday through Tuesday afternoon tentatively dry for now, as the cap will be stronger, but it could be broken any one of these days to allow for thunderstorm development. By the time we get to Tuesday night and Wednesday, the upper trough will be closer to the Panhandles and the heights may be low enough that the cap will be easier to overcome. Therefore, the chances of thunderstorms will come back into the forecast. Highs will generally be in the 90's Saturday through next Wednesday which will be slightly above average for this time of year. && .AVIATION... (18Z TAFS) Issued at 1246 PM CDT Thu Jun 13 2024 VFR conditions expected throughout the 18Z TAF period. Winds will be out of the south at 10-15 kts with sct mid clouds. The only exception could be later this evening for KGUY with VCTS conditions around 00Z. Conditions could result in erratic winds at KGUY TAF site with ts at site. Meccariello && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 68 95 66 93 / 10 10 40 20 Beaver OK 67 98 68 94 / 30 10 30 20 Boise City OK 63 93 61 94 / 20 40 50 20 Borger TX 71 100 69 97 / 20 10 40 20 Boys Ranch TX 69 97 65 95 / 20 20 60 20 Canyon TX 67 94 65 92 / 10 10 50 20 Clarendon TX 66 93 67 91 / 0 0 20 20 Dalhart TX 64 94 61 94 / 20 30 60 20 Guymon OK 65 95 64 94 / 20 20 50 20 Hereford TX 68 95 65 94 / 10 10 50 20 Lipscomb TX 68 98 69 95 / 20 0 20 20 Pampa TX 68 95 67 93 / 10 0 30 20 Shamrock TX 67 96 68 93 / 0 0 10 10 Wellington TX 68 96 69 94 / 0 0 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...29 LONG TERM....15 AVIATION...29
Hazardous Weather Outlook National Weather Service Amarillo TX 216 PM CDT Thu Jun 13 2024 OKZ001>003-TXZ001>020-317-140930- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 216 PM CDT Thu Jun 13 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. There will be a chance for thunderstorms across the portions of the Panhandles this afternoon and evening. Storms may have the potential to be severe with damaging wind gusts the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected Friday night, mainly across the northwestern half of the combined Panhandles. Some of the storms may become severe with large hail and damaging winds the main threat. There is a slight chance for thunderstorms Saturday evening. The threat for severe storms is low at this time. Thunderstorms may also be possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Amarillo TX
439 PM CDT Thu Jun 13 2024
TXZ001-132215-
Dallam TX-
439 PM CDT Thu Jun 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL DALLAM COUNTY
THROUGH 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Ware, or 21 miles north of Dalhart, moving east at
10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Dallam County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3631 10277 3647 10266 3650 10241 3619 10250
TIME...MOT...LOC 2139Z 281DEG 10KT 3636 10258
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DGWSpecial Weather Statement
National Weather Service Amarillo TX
506 PM CDT Thu Jun 13 2024
TXZ001-002-007-132230-
Sherman TX-Dallam TX-Moore TX-
506 PM CDT Thu Jun 13 2024
...A STRONG THUNDERSTORM WILL IMPACT SHERMAN...SOUTHEASTERN DALLAM
AND NORTHWESTERN MOORE COUNTIES THROUGH 530 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Conlen, or 6 miles southwest of Stratford, moving
southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stratford and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3632 10164 3598 10213 3602 10217 3605 10216
3605 10219 3626 10237 3647 10212
TIME...MOT...LOC 2206Z 314DEG 18KT 3626 10215
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MuschaSpecial Weather Statement
National Weather Service Amarillo TX
513 PM CDT Thu Jun 13 2024
TXZ001-006-132245-
Hartley TX-Dallam TX-
513 PM CDT Thu Jun 13 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DALLAM AND NORTH
CENTRAL HARTLEY COUNTIES THROUGH 545 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Dalhart, moving southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dalhart and Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3621 10278 3637 10254 3615 10220 3591 10256
TIME...MOT...LOC 2212Z 317DEG 16KT 3620 10252
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MuschaSpecial Weather Statement
National Weather Service Amarillo TX
525 PM CDT Thu Jun 13 2024
TXZ006-132300-
Hartley TX-
525 PM CDT Thu Jun 13 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HARTLEY COUNTY
THROUGH 600 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Romero, or 18 miles southeast of Amistad, moving
east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 10304 3593 10257 3562 10269 3562 10282
3574 10304
TIME...MOT...LOC 2224Z 291DEG 11KT 3580 10285
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MuschaSpecial Weather Statement
National Weather Service Amarillo TX
544 PM CDT Thu Jun 13 2024
TXZ001-002-006-132330-
Hartley TX-Sherman TX-Dallam TX-
544 PM CDT Thu Jun 13 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SHERMAN...
SOUTHEASTERN DALLAM AND NORTHEASTERN HARTLEY COUNTIES THROUGH 630 PM
CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Dalhart, moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dalhart, Hartley, Ware, and Conlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
&&
LAT...LON 3625 10278 3638 10257 3619 10189 3605 10211
3606 10216 3602 10216 3582 10249
TIME...MOT...LOC 2244Z 303DEG 11KT 3617 10240
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MuschaSpecial Weather Statement
National Weather Service Amarillo TX
558 PM CDT Thu Jun 13 2024
TXZ006-011-132345-
Hartley TX-Oldham TX-
558 PM CDT Thu Jun 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OLDHAM AND
SOUTHWESTERN HARTLEY COUNTIES THROUGH 645 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Romero, or 15 miles northeast of Nara Visa, moving east
at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
&&
LAT...LON 3587 10304 3596 10285 3596 10246 3550 10245
3549 10304
TIME...MOT...LOC 2258Z 288DEG 20KT 3571 10285
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MuschaThe Amarillo radar (KAMA), 116 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
The Sunray mesonet station measured a 58 mph gust with lightning in the area.
Video that was posted on social media shows a grain silo destroyed and laying across the south bound lane of Highway 87.
First wind gust was at 1749CDT was 60 mph. The max wind gust of 61 mph occurred at 1751CDT. Severe wind gusts persisted for 6 minutes from 1749 through 1755CDT.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1190882, 1190883, 1190881, 1190884, 1190880.